Alert archive / Oklahoma / Wind Advisories in 2005
Wind Advisory 14, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 27, 2005, 4:15 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Nov 27, 2005, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2005, 4:15 AM CST (10:15 UTC)
- In effect from
- Nov 27, 2005, 8:00 AM CST
- Expired
- Nov 27, 2005, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 271015 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 415 AM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT TODAY... .AN INTENSE STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS TODAY WILL CAUSE STRONG WINDS ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. OKZ007-008-012-013-018>048-050>052-TXZ083>090-271815- /O.NEW.KOUN.WI.Y.0014.051127T1400Z-051128T0000Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 415 AM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS WILL SHIFT TO THE SOUTHWEST AND WEST THIS MORNING AS A DRYLINE MOVES THROUGH THE AREA. THE SPEEDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. THE STRONG WINDS COULD MAKE DRIVING DIFFICULT BY REDUCING VISIBILITIES DUE TO BLOWING DUST AND BY MAKING HIGHER PROFILE VEHICLES HARDER TO HANDLE. USE EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS TO KEEP THEM FROM BEING BLOWN AROUND. $$ OKZ004>006-009>011-014>017-271815- /O.NEW.KOUN.WI.Y.0014.051127T1800Z-051128T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA 415 AM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. AN INTENSE STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS TODAY WILL PUSH A COLD FRONT THROUGH NORTHWEST OKLAHOMA THIS MORNING. BEHIND THE FRONT... NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH BY THIS AFTERNOON. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS TO KEEP THEM FROM BEING BLOWN AROUND. $$ CJS
1 follow-up statement
000 WWUS74 KOUN 271820 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1220 PM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT TODAY... .AN INTENSE STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS TODAY WILL CAUSE STRONG WINDS ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. OKZ004>048-050>052-TXZ083>090-280000- /O.CON.KOUN.WI.Y.0014.000000T0000Z-051128T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1220 PM CST SUN NOV 27 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH HAD ALREADY DEVELOPED IN SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE WINDS WILL CONTINUE TO SPREAD EAST THIS AFTERNOON. THE WINDS WILL CREATE AREAS OF BLOWING DUST...WHICH WILL REDUCE VISIBILITY BELOW 3 MILES NEAR OPEN FIELDS...MAKING DRIVING DIFFICULT. HIGHER PROFILE VEHICLES WILL ALSO BE HARD TO HANDLE. USE EXTREME CAUTION. IF YOU ENCOUNTER BLOWING DUST...PULL FAR OFF THE ROAD UNTIL VISIBILITY RETURNS TO NORMAL. SECURE LIGHT WEIGHT OBJECTS AT HOME TO KEEP THEM FROM BEING BLOWN AROUND. IN NORTHWEST OKLAHOMA...STRONG NORTHWEST WINDS WILL DEVELOP LATE IN THE AFTERNOON. CLOUDS AND LIGHT RAIN WILL ALSO MOVE IN FROM THE WEST...REDUCING THE CHANCE FOR BLOWING DUST. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:35 AM CST, 40 minutes earlier.
Area forecast discussion, Nov 27, 3:35 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CST SUN NOV 27 2005
.DISCUSSION...
A STRONG UPPER SYSTEM DIGGING INTO THE SOUTHERN ROCKIES EARLY THIS
MORNING WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS TODAY.
MEANWHILE... THE LOW LEVEL WINDS ACROSS THE AREA WILL CONTINUE TO
INCREASE IN RESPONSE TO A DEEPENING SURFACE LOW PRESSURE SYSTEM
OVER SOUTHWEST KANSAS. THE DRYLINE...LOCATED IN THE EASTERN TEXAS
PANHANDLE THIS MORNING... WILL SURGE EAST INTO CENTRAL OKLAHOMA
BY MIDDAY AND WELL INTO EASTERN OKLAHOMA BY LATER THIS AFTERNOON.
THE TRAILING COLD FRONT IS EXPECTED TO MOVE INTO NORTHWEST
OKLAHOMA THIS MORNING... REACHING EAST CENTRAL OKLAHOMA BY LATE
THIS AFTERNOON. ATTM... THUNDERSTORM CHANCES LOOK MARGINAL FOR
MUCH OF THE AREA AS THE LOW LEVEL MOISTURE WILL BE SCOURED OUT
FAIRLY QUICKLY THIS MORNING DUE TO THE WINDS JUST OFF THE DECK
VEERING TO A MORE SWLY DIRECTION AND FAIRLY RAPID EASTWARD
MOVEMENT OF THE DRYLINE. HOWEVER... HIGH-BASED SHOWERS ARE LIKELY
OVER PORTIONS OF NORTHERN AND WESTERN OKLAHOMA TODAY AS STRONG
SYNOPTIC SCALE LIFTING AFFECTS THE AREA. SOME WRAP-AROUND SHOWERS
WILL LIKELY PERSIST INTO THE EVENING HOURS OVER THE NORTH.
ALTHOUGH THE MID AND UPPER LEVELS COOL BY LATER TODAY... HIGHER
THICKNESS IN THE LOWER LEVELS WILL LIKELY LIMIT SNOW CHANCES...
ALTHOUGH WE COULD SEE A FEW FLAKES MIX IN WITH THE RAIN BEFORE
THE PCPN ENDS LATER THIS EVENING.
SURFACE WINDS... WHICH ARE ALREADY GUSTING 20 TO 25 MPH IN MANY
AREAS THIS MORNING... WILL BE INCREASING DURING THE DAY...
ESPECIALLY OVER THE SOUTH WHERE DEEP MIXING WILL OCCUR. WILL GO
WITH A WIND ADVISORY FOR ALL OF TODAY FOR ALL AREAS EXCEPT NW
OKLAHOMA. IN THAT AREA... THE WINDS EXPECTED TO BE A LITTLE LOWER
THIS MORNING DUE TO ITS PROXIMITY TO THE SURFACE LOW AND COLD
FRONT. HOWEVER... AS BOTH FEATURES MOVE FARTHER FROM THE AREA BY
AFTERNOON... THE WINDS SHOULD INCREASE TO NEAR ADVISORY CRITERIA.
WE WILL REPLACE THE FIRE WEATHER WATCH OVER CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS WITH A RED FLAG WARNING FOR THIS
AFTERNOON. THE WORST CONDITIONS ARE EXPECTED BE OVER SOUTHERN
OKLAHOMA AND N-TX... AN AREA BEHIND THE DRYLINE AND AHEAD OF THE
COLD FRONT. UNSEASONABLY WARM TEMPERATURES IN THE MID AND UPPER
70S AND LOWER DEWPOINTS SPREADING IN BEHIND THE DRYLINE WILL
RESULT IN HUMIDITIES FALLING BELOW 20 PERCENT. TOSS IN DEEP MIXING
OF THE STRONGER WINDS ALOFT... AND THE FIRE DANGER BECOMES
EXTREME.
WILL MAKE FEW CHANGES IN THE LATER PERIODS. ONCE THE RAIN MOVES
OUT OF THE NORTH TONIGHT... THE PROSPECTS FOR ANY MORE PCPN
THROUGH NEXT WEEK LOOK SLIM... AT LEAST FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 35 52 26 / 10 10 0 0
HOBART OK 67 33 54 27 / 20 10 0 0
WICHITA FALLS TX 74 36 59 28 / 10 10 0 0
GAGE OK 57 27 49 20 / 60 50 0 0
PONCA CITY OK 66 35 46 23 / 30 20 10 0
DURANT OK 78 42 60 30 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ007-OKZ008-OKZ012-OKZ013-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-
OKZ016-OKZ017.
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-
OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-
OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
32/25Hazardous weather outlook, Nov 26, 6:28 AM CST, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
628 AM CST SAT NOV 26 2005
OKZ004>048-050>052-TXZ083>090-261800-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PARTS OF CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER... NO SEVERE
STORMS ARE EXPECTED.
DISCUSSION...
AN UPPER LEVEL SYSTEM WILL MOVE ACROSS SOUTHERN TEXAS TODAY... WITH
MOISTURE CONTINUING TO MOVE NORTHWARD ACROSS TEXAS INTO OKLAHOMA.
THIS SYSTEM MAY PROVIDE ENOUGH LIFT FOR THUNDERSTORMS TO
DEVELOP...WITH THE BEST CHANCE OVER SOUTHEAST OKLAHOMA. HOWEVER...
THE LACK OF SUFFICIENT INSTABILITY WILL PRECLUDE THE DEVELOPMENT OF
SEVERE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY NOV 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES... DRY AIR... AND GUSTY WINDS WILL COMBINE TO
CAUSE A VERY HIGH FIRE DANGER THIS AFTERNOON ACROSS WESTERN OKLAHOMA
AND ADJACENT PARTS OF NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY ACROSS
APPROXIMATELY THE EASTERN HALF OF OKLAHOMA AS A STRONGER UPPER LEVEL
SYSTEM MOVES ACROSS THE CENTRAL PLAINS. SEVERE STORMS ARE EXPECTED
TO REMAIN EAST OF THE AREA.
OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG WINDS COULD COMBINE
TO CREATE VERY HIGH TO EXTREME FIRE DANGER ON SUNDAY. THE MOST
LIKELY AREA FOR THIS WOULD BE ACROSS CENTRAL AND SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. REVIEW THE FIRE WEATHER WATCH FOR FURTHER
DETAILS. COLD TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW COULD
ALSO CAUSE RAIN TO MIX WITH SNOW OVER NORTHERN OKLAHOMA SUNDAY NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
MAXWELLNearby
Wind Advisories in Oklahoma, 2005Wind Advisories in Texas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.